Alert archive / Mississippi / River Flood Warnings in 2013

River Flood Warning 69, NWS Jackson, MS

March 11, 2013Clay County, Mississippi

NWS Jackson, MS issued this river flood warning at Mar 11, 2013, 9:48 AM CDT for Clay County, Mississippi. It took effect at Mar 12, 2013, 6:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 11, 2013, 9:48 AM CDT (14:48 UTC)
In effect from
Mar 12, 2013, 6:00 PM CDT
Expired
Mar 12, 2013, 9:55 AM CDT
In force
Issued by
NWS Jackson, MS
Flood severity
Minor

County Clay County, MS

The radar

The Columbus AFB radar (KGWX), 50 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tibbee Creek near Tibbee (TBBM6).

Action stage
20 ft
Minor stage
23 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WGUS44 KJAN 111448
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
948 AM CDT MON MAR 11 2013

...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC025-122048-
/O.NEW.KJAN.FL.W.0069.130312T2000Z-130314T0800Z/
/TBBM6.1.ER.130312T2000Z.130313T0600Z.130314T0200Z.NO/
948 AM CDT MON MAR 11 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR THE TIBBEE CREEK NEAR TIBBEE
* FROM TUESDAY AFTERNOON TO LATE WEDNESDAY NIGHT.
* AT 8:00 AM MONDAY THE STAGE WAS ESTIMATED AT 10.6 FEET.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW 
  AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 23.6 FEET BY EARLY 
  WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  WEDNESDAY EVENING.
* IMPACT...AT 23.5 FEET...FLOOD WATER IS COVERING THE GRAVEL ROAD 
  SOUTH OF WEST POINT THAT LEADS TO THE TIBBEE CREEK BRIDGE NEAR 
  TIBBEE
* IMPACT...AT 23.0 FEET...FLOODING IN LOW AREAS ON THE LEFT BANK IS 
  OCCURRING

&&
 
              FLOOD    OBSERVED        FORECAST 7AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

TIBBEE CREEK
TIBBEE         23 E10.6 MON 08 AM  21.0  23.6  22.3  23.6 01 AM 03/13

$$
2 follow-up statements
089 
WGUS84 KJAN 120113
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
813 PM CDT MON MAR 11 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 48 HOURS.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC025-130713-
/O.EXT.KJAN.FL.W.0069.130312T2300Z-130314T0200Z/
/TBBM6.1.ER.130312T2300Z.130313T0600Z.130313T2000Z.NO/
813 PM CDT MON MAR 11 2013


THE FLOOD WARNING CONTINUES FOR
  THE TIBBEE CREEK NEAR TIBBEE
* FROM TUESDAY EVENING TO WEDNESDAY EVENING.
* THERE IS NO CURRENT OBSERVED DATA.
* FLOOD STAGE IS 23.0 FEET. 
* IMPACT...AT 23.5 FEET...FLOOD WATER IS COVERING THE GRAVEL ROAD 
  SOUTH OF WEST POINT THAT LEADS TO THE TIBBEE CREEK BRIDGE NEAR 
  TIBBEE
* IMPACT...AT 23.0 FEET...FLOODING IN LOW AREAS ON THE LEFT BANK IS 
  OCCURRING

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

TIBBEE CREEK
TIBBEE         23     M M          20.6  23.3  21.9  23.3 01 AM 03/13

$$
169 
WGUS84 KJAN 121455
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
955 AM CDT TUE MAR 12 2013


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 48 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC025-121525-
/O.CAN.KJAN.FL.W.0069.000000T0000Z-130314T0200Z/
/TBBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
955 AM CDT TUE MAR 12 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE TIBBEE CREEK NEAR TIBBEE.
* AT  3:00 PM MONDAY THE STAGE WAS 17.1 FEET. 
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 22.6 FEET THIS
  AFTERNOON.
* IMPACT...AT 23.0 FEET...FLOODING IN LOW AREAS ON THE LEFT BANK IS 
  OCCURRING

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   WED   THU   FRI CREST TIME  DATE

TIBBEE CREEK
TIBBEE         23  17.1 MON 03 PM  21.8  16.8  12.4  22.6 01 PM 03/12

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 11, 9:39 AM CDT, 9 minutes earlier.

Area forecast discussion, Mar 11, 9:39 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
939 AM CDT MON MAR 11 2013

.UPDATE...THE COLD FRONT HAS CLEARED THE CWA THIS MORNING...BUT A
LARGE AREA OF POST-FRONTAL LIGHT TO MODERATE RAIN PERSISTS OVER
PORTIONS OF SOUTH AND EAST MISSISSIPPI. THE BACK EDGE OF THE PRECIP
IS NOW SOUTHEAST OF THE NATCHEZ TRACE. EXPECTING ONLY LINGERING
ISOLATED SHOWERS ALONG THE I-59 CORRIDOR BY NOON...WITH ALL PRECIP
OUT OF THE AREA BY LATE AFTERNOON. MEANWHILE THE SKY IS ALREADY
BEGINNING TO CLEAR ON THE WESTERN EDGE OF THE CWA. IN SPITE OF THE
CLEARING...STRONG CAA WILL CAUSE TEMPS TO RISE THROUGH THE DAY.
BUMPED FORECAST HIGHS DOWN A FEW DEGREES...ESPECIALLY IN THE EAST
WHERE THE CLOUDS WILL STICK AROUND THE LONGEST TODAY. HOURLY
TEMPS/DEWPOINTS WILL ALSO BE ADJUSTED TO ACCOUNT FOR THE LATEST
OBSERVATIONAL TRENDS.

UPDATED PRODUCTS WILL BE SHIPPED OUT BY 15Z. /DL/

&&

.AVIATION...DUE TO THE COMBINATION OF LOW CLOUDS AND RAIN ACROSS THE
REGION THIS MORNING...A MIX OF MVFR AND IFR CONDITIONS ARE BEING
OBSERVED AT TAF SITES.  BOTH OF THESE FEATURES WILL GRADUALLY EXIT
TO THE EAST THROUGH THE COURSE OF THE DAY...RESULTING IN VFR
CONDITIONS AT SITES AS WE HEAD INTO TONIGHT...WITH VFR CONDITION
CONTINUING INTO TUESDAY.  WINDS TODAY WILL BE FROM THE WEST
NORTHWEST AROUND 10 KNOTS...WITH A FEW HIGHER GUSTS POSSIBLE...BUT
SUBSIDE TO 3-5 KNOTS OVERNIGHT WHILE BECOMING NORTHWESTERLY. /19/

&&

.DISCUSSION... /ISSUED AT 330 AM CDT MON MAR 11 2013/
SHORT TERM...THROUGH TUESDAY NIGHT...
COOLER THAN NORMAL TEMPERATURES AND DRIER WEATHER ARE IN STORE FOR
THE REMAINDER OF THE SHORT TERM PERIOD. ALTHOUGH THE CLOSED LOW WILL
LIFT TO THE NORTHEAST TODAY UPPER LEVEL TROUGHING WILL ACTUALLY
AMPLIFY OVER THE EASTERN CONUS WITH RIDGING OVER THE WESTERN CONUS
THROUGH TUESDAY NIGHT. THIS WILL MAINTAIN NORTHWEST FLOW ALOFT THAT
WILL BRING A FEW SUBTLE SHORTWAVES BUT NO ADDITIONAL PRECIPITATION
IS EXPECTED IN THE SHORT TERM AFTER THIS MORNING. SURFACE HIGH
PRESSURE INITIALLY  OVER THE SOUTHERN PLAINS TODAY WILL BE
REINFORCED BY HIGH PRESSURE RIDGING SOUTH FROM THE NORTHERN PLAINS
TUESDAY. THIS WILL PROVIDE A COOL DRY NORTHWEST TO NORTH WIND
THROUGH THE SHORT TERM. LOWS TONIGHT WILL DIP DOWN NEAR FREEZING IN
THE NORMALLY COLDER LOCATIONS AND BE IN THE 30S ELSEWHERE. WITH A
DRY AIRMASS IN PLACE AND NEAR FULL INSOLATION TUESDAY...AFTERNOON
HIGHS WILL TOP OUT IN THE LOW TO MID 60S. LOWS TUESDAY NIGHT WILL BE
BACK DOWN IN THE 30S AREAWIDE. GUIDANCE TEMPERATURES WERE CLOSE
THROUGH THE PERIOD AND MAVMOS WAS GENERALLY ACCEPTED. /22/

LONG TERM...WEDNESDAY THROUGH MONDAY...EXPECT A GENERALLY MOSTLY
QUIET PATTERN FOR THE PERIOD AS WE TRANSITION FROM A COOL PATTERN TO
A MILDER PATTERN BY THIS WEEKEND. OUR NEXT CHANCE OF RAIN WILL COME
SUNDAY INTO EARLY NEXT WEEK. FOR THE MIDDLE OF THE WEEK WE WILL BE
UNDER THE INFLUENCE OF AN UPPER TROUGH WITH A 1030 MB SURFACE HIGH
OVER THE LOWER MISSISSIPPI VALLEY. THIS WILL BRING COOL DRY WEATHER
TO THE REGION WITH BELOW NORMAL READINGS. HIGHS FOR WEDNESDAY AND
THURSDAY WILL BE MAINLY IN THE LOWER 60S. LOWS WILL BE IN THE 30S
FOR WEDNESDAY NIGHT AS WELL AS 30S AND 40S FOR THURSDAY NIGHT.  AS
WE GO INTO THE FRIDAY TOWARD THE WEEKEND THE UPPER TROUGH AXIS WILL
MOVE EAST OF THE REGION AS UPPER FLAT RIDGING TAKES OVER WITH
WARMING MIDLEVEL HEIGHTS. THIS WILL MODIFY OUR TEMPS ACROSS THE
REGION. A DRY WEAK FRONTAL BOUNDARY WILL COME FROM THE NORTH AND
BECOME STATIONARY ACROSS THE REGION. HIGHS FOR THE REST OF THE WEEK
INTO MONDAY WILL REBOUND INTO THE LOWER TO MIDDLE 70S. LOWS WILL BE
IN THE 40S AND 50S. OUR NEXT CHANCE OF RAIN WILL COME SUNDAY INTO
MONDAY AS ANOTHER FRONTAL BOUNDARY COMES ACROSS THE REGION. THE EURO
WAS MORE PROGRESSIVE AND WETTER WITH THE BOUNDARY AS THE GFS HAS IT
BECOMING STATIONARY WITH LIGHTER QPF. BEING THAT FAR OUT OPTED TO GO
WITH THE GFS SOLUTION FOR NOW. OTHERWISE FOR TEMPS WENT WITH A BLEND
OF MEX...GMOS AND ENSEMBLE GUIDANCE. ON POPS KEPT CLOSER TO THE GFS
SOLUTIONS./17/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/19/22/17
Hazardous weather outlook, Mar 11, 3:55 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
355 AM CDT MON MAR 11 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
120900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
355 AM CDT MON MAR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 6:26 AM CDTRiver Flood WarningJANLeake3 days
Mar 11, 9:37 AM CDTRiver Flood WarningJANNeshoba5 days
Mar 11, 9:37 AM CDTRiver Flood WarningJANLeake4 days
Mar 11, 9:37 AM CDTRiver Flood WarningJANLeake6 days

Nearby

River Flood Warnings in Mississippi, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.